Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 31, 2022, 2:06 AM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at Nov 1, 2022, 12:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2022, 2:06 AM PDT (09:06 UTC)
- In effect from
- Nov 1, 2022, 12:00 PM PDT
- Expired
- Nov 2, 2022, 6:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4215 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS75 KVEF 310906 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 206 AM PDT Mon Oct 31 2022 CAZ519>523-312200- /O.NEW.KVEF.WI.Y.0035.221101T1900Z-221102T0400Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 206 AM PDT Mon Oct 31 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... * WHAT...South to west winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Sierra Slopes, Owens Valley, White Mountains of Inyo County, Death Valley National Park and Western Mojave Desert. * WHEN...From noon to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. * ADDITIONAL DETAILS...Locally stronger winds up to 55 mph possible near and below canyon openings along the slopes of the southern Sierra in Inyo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-015-017-312200- /O.NEW.KVEF.WI.Y.0035.221101T1900Z-221102T0600Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 206 AM PDT Mon Oct 31 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Esmeralda and Central Nye County, Lincoln County and Western Clark and Southern Nye County. * WHEN...From noon to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-NVZ021-312200- /O.NEW.KVEF.WI.Y.0035.221101T1900Z-221102T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 206 AM PDT Mon Oct 31 2022 /206 AM MST Mon Oct 31 2022/ ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From noon to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. * ADDITIONAL DETAILS...Strong winds will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
6 follow-up statements
476 WWUS75 KVEF 311955 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1255 PM PDT Mon Oct 31 2022 NVZ019-011000- /O.EXB.KVEF.WI.Y.0035.221101T1900Z-221102T1300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 1255 PM PDT Mon Oct 31 2022 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From noon Tuesday to 6 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519>523-011000- /O.CON.KVEF.WI.Y.0035.221101T1900Z-221102T0400Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 1255 PM PDT Mon Oct 31 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... * WHAT...South to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Sierra Slopes, Owens Valley, White Mountains of Inyo County, Death Valley National Park and Western Mojave Desert. * WHEN...From noon to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. * ADDITIONAL DETAILS...Locally stronger winds up to 55 mph possible near and below canyon openings along the slopes of the southern Sierra in Inyo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-015-017-011000- /O.CON.KVEF.WI.Y.0035.221101T1900Z-221102T0600Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1255 PM PDT Mon Oct 31 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Esmeralda and Central Nye County, Lincoln County and Western Clark and Southern Nye County. * WHEN...From noon to 11 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-NVZ021-011000- /O.CON.KVEF.WI.Y.0035.221101T1900Z-221102T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1255 PM PDT Mon Oct 31 2022 /1255 PM MST Mon Oct 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From noon to 9 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. * ADDITIONAL DETAILS...Strong winds will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety... operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
893 WWUS75 KVEF 010944 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 244 AM PDT Tue Nov 1 2022 CAZ519>523-012100- /O.CON.KVEF.WI.Y.0035.221101T1900Z-221102T0400Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 244 AM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...South to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Sierra Slopes, Owens Valley, White Mountains of Inyo County, Death Valley National Park and Western Mojave Desert. * WHEN...From noon to 9 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. * ADDITIONAL DETAILS...Locally stronger winds up to 60 mph possible near and below canyon openings along the slopes of the southern Sierra in Inyo County. Strong cross winds are possible across US-395, especially between Olancha and Lone Pine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-015-017-012100- /O.CON.KVEF.WI.Y.0035.221101T1900Z-221102T0600Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 244 AM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Esmeralda and Central Nye County, Lincoln County and Western Clark and Southern Nye County. * WHEN...From noon to 11 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-NVZ021-012100- /O.CON.KVEF.WI.Y.0035.221101T1900Z-221102T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 244 AM PDT Tue Nov 1 2022 /244 AM MST Tue Nov 1 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...From noon to 9 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. * ADDITIONAL DETAILS...Strong winds will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety... operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ019-012100- /O.CON.KVEF.WI.Y.0035.221101T1900Z-221102T1300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 244 AM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From noon today to 6 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
055 WWUS75 KVEF 012006 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 106 PM PDT Tue Nov 1 2022 CAZ519>523-020400- /O.CON.KVEF.WI.Y.0035.000000T0000Z-221102T0400Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 106 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Sierra Slopes, Owens Valley, White Mountains of Inyo County, Death Valley National Park and Western Mojave Desert. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may lead to reduced visibilities. * ADDITIONAL DETAILS...Locally stronger winds up to 60 mph possible near and below canyon openings along the slopes of the southern Sierra in Inyo County. Strong cross winds are possible across US-395, especially between Olancha and Lone Pine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-015-017-020500- /O.CON.KVEF.WI.Y.0035.000000T0000Z-221102T0600Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 106 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Esmeralda and Central Nye County, Lincoln County and Western Clark and Southern Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-036-NVZ021-020400- /O.CON.KVEF.WI.Y.0035.000000T0000Z-221102T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 106 PM PDT Tue Nov 1 2022 /106 PM MST Tue Nov 1 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Arizona, Northwest Plateau, Northwest Deserts and Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. * ADDITIONAL DETAILS...Strong winds will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety... operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ019-020500- /O.CON.KVEF.WI.Y.0035.000000T0000Z-221102T1300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 106 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 6 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
817 WWUS75 KVEF 020401 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 901 PM PDT Tue Nov 1 2022 CAZ519>523-020515- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-221102T0400Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Western Mojave Desert- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, and Fort Irwin 901 PM PDT Tue Nov 1 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Wind speeds have subsided this evening across Inyo and San Bernardino counties. Breezy southwest winds will continue overnight, but will remain below advisory level. As such, the Wind Advisory will be allowed to expire. $$ AZZ001-003-036-NVZ021-020515- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-221102T0400Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 901 PM PDT Tue Nov 1 2022 /901 PM MST Tue Nov 1 2022/ ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Wind speeds have subsided this evening across Mohave County and along the Colorado River Valley. Breezy south-southwest winds will continue overnight, but will remain below advisory level. As such, the Wind Advisory will be allowed to expire. $$ NVZ014-015-017-020600- /O.CON.KVEF.WI.Y.0035.000000T0000Z-221102T0600Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 901 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Esmeralda and Central Nye County, Lincoln County and Western Clark and Southern Nye County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust or sand resulting in briefly lowered visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ019-020600- /O.CON.KVEF.WI.Y.0035.000000T0000Z-221102T1300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 901 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 6 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
601 WWUS75 KVEF 020558 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1058 PM PDT Tue Nov 1 2022 NVZ014-015-017-020700- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-221102T0600Z/ Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1058 PM PDT Tue Nov 1 2022 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind speeds have subsided this evening across much of the region. Breezy southwest winds gusting to 25 to 35 MPH will continue overnight, but will remain below advisory level and be less impactful. As such, the Wind Advisory will be allowed to expire. $$ NVZ019-021300- /O.CON.KVEF.WI.Y.0035.000000T0000Z-221102T1300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 1058 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 6 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
136 WWUS75 KVEF 021253 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 553 AM PDT Wed Nov 2 2022 NVZ019-021400- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-221102T1300Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 553 AM PDT Wed Nov 2 2022 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... Wind speeds have subsided this evening across the area. Breezy southwest winds gusting to 30 to 40 MPH will continue through the morning and early afternoon, but will remain below advisory level and be less impactful. As such, the Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:44 AM PDT, 22 minutes earlier.
Area forecast discussion, Oct 31, 1:44 AM PDT, 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 144 AM PDT Mon Oct 31 2022 .SYNOPSIS...Enjoy your Halloween day as significant changes occur through the remainder of the week. A cold, strong area of low pressure will impact the Great Basin and Mojave Desert with windy, colder and showery conditions Tuesday into Thursday. The first accumulating snow of the Fall will occur for some of the higher elevations. && .SHORT TERM...through Friday Wednesday night. Our Halloween will start out sunny under a ridge of high pressure. However, considerable area of mid/high clouds currently lurking along central California will invade our skies throughout the day and continue into tonight. No significant winds expected with pleasant temperatures heading into the evening for those trick-or- treaters. Strong trough presently over the Gulf of Alaska will deepen southward across the western states Tuesday and Wednesday. There will be a lead shortwave rounding the base of the trough through northern California Tuesday. Impressive surface pressures falls forecast across Nevada tomorrow afternoon setting up downslope wind potential along the eastern Sierra Slopes, along with gusty south- southwest winds across the Great Basin. Opted to issue a wind advisory for parts of area starting at noon Tuesday and running into the evening hours. Anticipate strongest gusts will occur across central Nye and northern Lincoln Counties as models depict some 50- 55 kts H7 winds. Weakening AR/favorable orographic flow will keep highest precipitation totals on the western side of the Sierra with lighter amounts spilling over the crest into Inyo County Tuesday night. As trough continues to dig into the Great Basin Wednesday will need to monitor for potential strong frontogenesis producing bands of heavier precipitation along the cold front across northern Lincoln County in the afternoon and evening. Snow levels will be low enough for this to fall as snow so some type of winter weather headline may be needed. Elsewhere, breezy to windy conditions will persist along with additional light showers developing throughout the area. Temperatures will take about a 10-15 degree slide between Tuesday and Wednesday. .LONG TERM...Thursday through Sunday. Closed low will continue to progress southward on Thursday with cool and unstable air spreading across southern Nevada and Northwest Arizona through the day. This will promote scattered rain and mountain snow showers, with some light snow accumulations likely in the Spring Mountains and parts of the southern Great Basin, particularly Lincoln County. Snow levels will be dropping to ~4000 feet though measurable accumulations will be favored closer to the 5000 foot range and higher. As the low departs by Friday morning, much cooler air will invade the region with the first freeze of the season possible for central and southern Mohave County as well as the cooler desert valleys of far southern Clark county and Northeastern San Bernardino counties. Temperatures will gradually moderate over the weekend as high pressure rebuilds. && .AVIATION...For Harry Reid...No operationally-significant weather anticipated through the TAF period. Typical diurnal patterns expected to dominate, with east-northeast winds in the afternoon and southwest winds at night. Speeds generally around 5 knots. SCT-BKN high and mid-level clouds begin to move in this afternoon, persisting through most of the night. Ceilings AOA 15 kft. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal winds patterns anticipated for most of the TAF sites, with speeds generally 10 knots or less. North breezes will linger in the Colorado River Valley this morning, but are forecast to weaken and turn southerly this afternoon. SCT-BKN high and mid-level clouds move in today, reaching the western sites around sunrise and the eastern sites around noon. Ceilings AOA 15 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Outler AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.